Lake 88.1 Perth Logo - Today's Local Radio

Local News

Health Unit warns of new form of fentanyl linked to overdoses, possibly deaths

by | Feb 23, 2021 | Local News | 0 comments

The Leeds Grenville and Lanark District Health Unit is warning of a dangerous new form of fentanyl turning up in Smiths Falls and Brockville linked to overdoses. 

They have received multiple overdose reports, including two suspected fatalities, within the past week, and say that even a very small amount can produce an overdose.

The fentanyl is believed to contain other drugs, which make the overdose-reversing drug naloxone ineffective.

The Health Unit says calling 911 in the event of an overdose is the most important step in saving someone’s life.

They note that the stress, uncertainty and anxiety associated with the pandemic may lead to increased substance use amongst vulnerable populations.

Users should avoid mixing substances, and use a small test dose first. They also say that users should never take drugs alone.

 

Like and Share This Story!

In Focus Sidebar on Lake 88

Copyright © 2021 Lake 88. All rights reserved.